Alert archive / North Carolina / Flash Flood Warnings in 2014

Flash Flood Warning 20, NWS Raleigh, NC

July 4, 2014Edgecombe County, Halifax County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jul 4, 2014, 2:20 AM EDT for Edgecombe County, Halifax County, North Carolina. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2014, 2:20 AM EDT (06:20 UTC)
Expired
Jul 4, 2014, 4:15 AM EDT
In force
115 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Edgecombe County, NC, Halifax County, NC

The radar

The Raleigh/Durham radar (KRAX), 102 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 6.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2014-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 683 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2014-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
683 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

209 
WGUS52 KRAH 040620
FFWRAH
NCC065-083-040815-
/O.NEW.KRAH.FF.W.0020.140704T0620Z-140704T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
220 AM EDT FRI JUL 4 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHEASTERN EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 415 AM EDT

* AT 214 AM EDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING IS 
  OCCURRING ALONG CUTCHIN FARM ROAD IN NORTHEASTERN EDGECOMBE 
  COUNTY. UP TO 3 TO 5 INCHES OF RAIN HAVE ALREADY FALLEN IN THE 
  WARNED AREA. WHILE ADDITIONAL RAINFALL AMOUNTS WILL BE LESS THAN 
  AN INCH... FLASH FLOODING IS ALREADY OCCURRING AND IS EXPECTED TO 
  CONTINUE ACROSS SOUTHEASTERN HALIFAX AND NORTHEASTERN EDGECOMBE 
  COUNTY FOR THE NEXT SEVERAL HOURS..

* SOME LOCATIONS THAT WILL EXPERIENCE CONTINUING FLOODING INCLUDE... 
  HOBGOOD...SPEED AND LEGGETT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. THE WATER
DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.  MOVE TO
HIGHER GROUND.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3601 7740 3599 7740 3596 7745 3593 7758
      3603 7765 3612 7745 3609 7736 3608 7732

$$

77
1 follow-up statement
170 
WGUS72 KRAH 040802
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
402 AM EDT FRI JUL 4 2014

NCC065-083-040809-
/O.CAN.KRAH.FF.W.0020.000000T0000Z-140704T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HALIFAX NC-EDGECOMBE NC-
402 AM EDT FRI JUL 4 2014

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN HALIFAX AND NORTHEASTERN
EDGECOMBE COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS ENDED...WITH ONLY SOME LINGERING LIGHT RAIN 
REMAINING ACROSS FAR EASTERN HALIFAX AND EDGECOMBE COUNTIES 
CURRENTLY. THEREFORE...FLOODING IS NO LONGER EXPECTED TO POSE A 
THREAT.

LAT...LON 3601 7740 3599 7740 3596 7745 3593 7758
      3603 7765 3612 7745 3609 7736 3608 7732

$$

KRD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 2:20 AM EDT, 0 minutes earlier.

Area forecast discussion, Jul 4, 2:20 AM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
220 AM EDT FRI JUL 4 2014

.SYNOPSIS...HURRICANE ARTHUR WILL MOVE NORTHEAST AWAY FROM THE OUTER
BANKS THIS MORNING...ALLOWING A COLD FRONT TO FINALLY MOVE SLOWLY
EAST ACROSS THE REGION TODAY AND THEN OFF THE COAST BY TONIGHT. COOL
HIGH PRESSURE WILL BUILD INTO THE REGION FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
AS OF 215 AM THURSDAY...

HURRICANE ARTHUR MADE LANDFALL AS A CATEGORY 2 STORM AT 11:15 PM
THURSDAY NIGHT BETWEEN CAPE LOOKOUT AND BEAUFORT...WITH AN OBSERVED
WIND GUST OF 101 MPH AT CAPE LOOKOUT. ARTHUR WILL CONTINUE TO
ACCELERATE TO THE NORTHEAST AND IS EXPECTED TO PASS OVER THE OUTER
BANKS IN THE NEXT HOUR OR SO. ARTHUR'S RAIN BANDS CONTINUE TO ROTATE
ACROSS THE EASTERN HALF OF CENTRAL NC...WITH THE MAIN THREAT NOW
BEING LOCALLY HEAVY RAIN GIVEN THE TORNADO THREAT HAS DIMINISHED
OVER OUR AREA AS BOTH THE INSTABILITY AND SRH HAS DECREASED. IN
FACT...RAINFALL AMOUNTS OF 1-3 INCHES (WITH LOCALIZED HIGHER
AMOUNTS...POSSIBLY UPWARDS OF 5 INCHES) HAVE BEEN OBSERVED IN AREAS
GENERALLY ALONG AND EAST OF THE 1-95 CORRIDOR. HOWEVER...RADAR
TRENDS HAVE SHOWN DECREASING PRECIP RATES AND THUS ANY LOCALIZED
FLOODING THREAT SHOULD ALSO GRADUALLY DIMINISH.

AS ARTHUR ACCELERATES TO THE NORTHEAST...PRECIP WILL TAPER OFF
ACROSS THE NORTHEASTERN PORTIONS OF THE FORECAST AREA THROUGH THE
EARLY MORNING HOURS...WITH MOST OF THE AREA EXPECTED TO BE DRY BY
15Z. IN ADDITION...A COLD FRONT THAT HAD BEEN HELD WEST OF THE AREA
ON THURSDAY...WILL FINALLY MAKES ITS PUSH ACROSS CENTRAL NC THROUGH
FRIDAY MORNING. DRIER AIR FILTERING INTO THE AREA IS ALREADY EVIDENT
ACROSS THE TRIAD AS DEWPOINTS HAVE BEGUN TO FALL IN THE LAST HOUR OR
SO. THIS DRIER AIR ASSOCIATED WITH THE BUILDING HIGH PRESSURE BEHIND
THE DEPARTING FRONT WILL RESULT IN GRADUALLY CLEARING SKIES.

SLIGHTLY COOLER TEMPS ARE EXPECTED ON FRIDAY AS THE COOLER AND DRIER
AIR OVERSPREADS THE AREA...WITH HIGHS EXPECTED TO BE IN THE MID TO
UPPER 80S (POSSIBLY APPROACHING 90 DEGREES ACROSS THE FAR SOUTH).
MORE NOTICEABLE WILL BE THE SIGNIFICANTLY COOLER OVERNIGHT LOWS...
WITH UPPER 50S TO LOW/MID 60S EXPECTED.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 200 AM FRIDAY...

BY SATURDAY MORNING ARTHUR IS EXPECTED TO HAVE GONE EXTRA-TROPICAL
AND BE MOVING INTO NOVA SCOTIA AND THE CANADIAN MARITIMES. AS IT
DOES SO...THE UPPER LEVEL TROUGH STEERING THE STORM WILL LIFT
OUT...LEAVING A VERY WEAK UPPER FLOW REGIME OVER CENTRAL NC. SURFACE
HIGH PRESSURE OVER THE MID-ATLANTIC WILL KEEP CONDITIONS DRY THROUGH
THE WEEKEND. PRECIPITABLE WATER VALUES WILL REMAIN A HALF AN INCH TO
AN INCH THROUGH SUNDAY. LEFT OVER NORTHERLY SURFACE FLOW ON SATURDAY
WILL HELP TO KEEP MAX TEMPERATURES DOWN A BIT...MID 80S IN THE NORTH
TO UPPER 80S IN THE SOUTH. A WARMING TREND WILL BEGIN FOR SUNDAY
BRINGING MAX TEMPS UP INTO THE UPPER 80S TO NEAR 90 DEGREES. LOW
TEMPERATURES IN THE LOW 60S SATURDAY NIGHT AND MID TO UPPER 60S
SUNDAY NIGHT.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 200 AM FRIDAY...

MONDAY THROUGH TUESDAY NIGHT: CENTRAL NC WILL STILL BE UNDER THE
INFLUENCE OF RETURN FLOW AROUND THE BERMUDA HIGH...WITH
SOUTHWESTERLY FLOW KEEPING THINGS MOSTLY DRY OUTSIDE OF A SCATTERED
AFTERNOON SHOWER OR THUNDERSTORM...MAINLY IN THE EAST ALONG THE SEA
BREEZE FRONT. AT THE SAME TIME...AN UPPER LEVEL TROUGH WILL BEGIN TO
DIG SOUTHWARD OVER THE EASTERN GREAT LAKES. AN ASSOCIATED SURFACE
FRONT WILL BEGIN TO DIP SOUTH THROUGH NEW ENGLAND AND THE OHIO
VALLEY. THIS FRONT WILL BRING THE NEXT SIGNIFICANT CHANCE FOR
RAINFALL TO CENTRAL NC LATER IN THE WEEK. AS THICKNESSES GO
UP...TEMPERATURES WILL FOLLOW SUIT...RISING INTO THE LOW 90S ON
MONDAY AFTERNOON AND INTO THE MID 90S ON TUESDAY. LOWS IN THE UPPER
60S TO LOWER 70S.

WEDNESDAY THROUGH THURSDAY NIGHT: A COLD FRONT WILL APPROACH FROM
THE NORTHWEST DURING THIS TIME PERIOD AND PROVIDE THE NEXT REAL SHOT
FOR SOME PRECIPITATION OVER THE AREA. CURRENT MODELS DIFFER IN THE
HANDLING OF THIS FEATURE AS IT CROSSES CENTRAL NC. THE 18Z RUN OF
THE ECMWF MODEL SHOWS THE SYSTEM STALLING OUT OVER NC ON WEDNESDAY
WHEREAS THE GFS HOLDS THE SYSTEM OFF UNTIL THURSDAY. BOTH PRESENT
THE CHANCE FOR AN EXTENDED PERIOD OF RAINFALL BUT DISAGREE ON THE
TIMING. FOR NOW WILL CONTINUE CHANCE POPS WITH DIURNAL TIMING BOTH
DAYS. TEMPERATURES WILL BE HOT BOTH DAYS WITH HIGHS IN THE MID 90S
AND LOWS IN THE LOWER 70S.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
AS OF 200 AM FRIDAY...

HURRICANE ARTHUR CONTINUES TO ACCELERATE TO THE NORTHEAST ALONG THE
NC COAST EARLY THIS MORNING. RAIN BANDS ROTATING AROUND THE STORM
WILL CONTINUE TO IMPACT EASTERN PORTIONS OF THE FORECAST AREA
(PRIMARILY JUST AFFECTING KRWI) FOR THE NEXT COUPLE HOURS...WITH ALL
PRECIP EXPECTED TO BE OUT OF CENTRAL NC BY 12-15Z AT THE LATEST.
OUTSIDE OF ANY SHOWERS/STORMS...VFR CONDITIONS ARE EXPECTED. AS
ARTHUR MOVES AWAY FROM THE COAST...A COLD FRONT WILL FINALLY PUSH
THROUGH THE REGION. VFR CONDITIONS AND FAIR WEATHER ARE THEN
EXPECTED FOR THE REMAINDER OF THE CURRENT TAF PERIOD BEHIND THE
DEPARTING TROPICAL SYSTEM AND COLD FRONT. THERE COULD BE SOME
LINGERING GUSTS UNTIL LATE FRIDAY MORNING AS ARTHUR DEPARTS (MAINLY
AT KRWI).

OUTLOOK...HIGH PRESSURE BUILDING INTO THE AREA IN THE WAKE OF ARTHUR
AND THE COLD FRONT WILL RESULT IN FAIR WEATHER THROUGH THE WEEKEND.
ISOLATED MAINLY AFTERNOON OR EVENING SHOWERS AND/OR THUNDERSTORMS
WILL BE POSSIBLE BY EARLY NEXT WEEK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...KRD
NEAR TERM...KRD
SHORT TERM...ELLIS
LONG TERM...ELLIS
AVIATION...KRD
Hazardous weather outlook, Jul 4, 12:59 AM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1259 AM EDT FRI JUL 4 2014

NCZ007>010-021>026-038>042-073>077-083>086-088-089-040930-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-JOHNSTON-STANLY-
MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
1259 AM EDT FRI JUL 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ011-027-028-043-078-040930-
HALIFAX-NASH-EDGECOMBE-WILSON-WAYNE-
1259 AM EDT FRI JUL 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL MOVE WEST SOUTHWEST ACROSS THE
REGION OVERNIGHT AS TROPICAL CYCLONE ARTHUR MOVES NORTHEAST ALONG
THE NORTH CAROLINA COAST. WIND GUSTS NEAR 35 MPH MAY OCCUR WITH
THE STRONGER STORMS ALONG WITH TORRENTIAL DOWNPOURS WHICH WILL
LEAD TO MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 3, 9:24 PM EDT, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
924 PM EDT THU JUL 3 2014

NCZ073-083-040230-
ANSON-STANLY-
924 PM EDT THU JUL 3 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN ANSON
AND SOUTHERN STANLY COUNTIES UNTIL 1030 PM EDT...

AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF PLYLER...OR 17 MILES
SOUTHWEST OF ALBEMARLE...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM AND HEAVY
RAIN.

LOCATIONS IMPACTED INCLUDE...
LOCUST...NORWOOD...OAKBORO...STANFIELD...PEACHLAND AND LAKE TILLERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3534 8040 3526 8010 3524 8009 3523 8008
      3497 8028 3499 8030 3519 8028 3520 8030
      3518 8031 3517 8035 3517 8042 3516 8044
      3516 8046 3517 8049 3518 8051
TIME...MOT...LOC 0123Z 305DEG 12KT 3525 8047

77
Special weather statement, Jul 3, 9:43 PM EDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
943 PM EDT THU JUL 3 2014

NCZ011-028-040230-
HALIFAX-EDGECOMBE-
943 PM EDT THU JUL 3 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN HALIFAX
AND NORTHEASTERN EDGECOMBE COUNTIES UNTIL 1030 PM EDT...

AT 942 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF LEWISTON WOODVILLE...OR 15
MILES NORTHEAST OF TARBORO...MOVING WEST AT 20 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SCOTLAND NECK...HOBGOOD...SPEED AND LEGGETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.

&&

LAT...LON 3606 7734 3600 7741 3595 7738 3598 7764
      3619 7759 3609 7730
TIME...MOT...LOC 0142Z 102DEG 17KT 3601 7730

77
Local storm report, Jul 3, 9:49 PM EDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
949 PM EDT THU JUL 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     FUNNEL CLOUD     4 NW MACCLESFIELD       35.80N  77.72W
07/03/2014                   EDGECOMBE          NC   911 CALL CENTER

            SHERIFF DEPUTY WAS OBSERVING STRONG ROATATION WITH AN
            INTERMITTENTLY FORMING FUNNEL CLOUD.

&&

EVENT NUMBER RAH1401571

KC
Special weather statement, Jul 3, 10:21 PM EDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1021 PM EDT THU JUL 3 2014

NCZ011-040300-
HALIFAX-
1021 PM EDT THU JUL 3 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN HALIFAX
COUNTY UNTIL 1100 PM EDT...

AT 1020 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LEWISTON WOODVILLE...OR 12 MILES SOUTH OF
AULANDER...MOVING NORTHWEST AT 25 MPH.

WIND GUSTS UP TO 40 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SCOTLAND NECK AND TILLERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EDT FRIDAY MORNING FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3610 7724 3610 7727 3609 7731 3603 7738
      3611 7758 3630 7743 3629 7741 3626 7741
      3624 7738 3621 7738 3619 7735 3619 7733
      3617 7731 3617 7729 3616 7727 3612 7724
      3612 7725 3611 7723
TIME...MOT...LOC 0220Z 119DEG 20KT 3606 7719

77
Local storm report, Jul 4, 2:04 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
204 AM EDT FRI JUL 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     FLASH FLOOD      1 NW SPEED              35.98N  77.45W
07/04/2014                   EDGECOMBE          NC   LAW ENFORCEMENT

            HIGH WATER ON CUTCHIN FARM ROAD. DOT DISPATCHED TO PUT
            UP SIGNS.

&&

EVENT NUMBER RAH1401572

WSS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:05 PM EDTAreal Flood AdvisoryRAHWayne, Wilson4 hr
Jul 3, 8:06 PM EDTSpecial Weather StatementRAHEdgecombe, Nash, Wilson114 min
Jul 3, 8:08 PM EDTTornado WarningRAHEdgecombe, Wilson37 min
Jul 3, 8:43 PM EDTTornado WarningRAHEdgecombe, Nash, Wilson32 min
Jul 3, 8:57 PM EDTTornado WarningRAHEdgecombe, Halifax33 min
Jul 3, 9:24 PM EDTSpecial Weather StatementRAHStanly66 min
Jul 3, 9:43 PM EDTSpecial Weather StatementRAHEdgecombe47 min
Jul 3, 10:00 PM EDTAreal Flood AdvisoryRAHEdgecombe, Halifax3 hr
Jul 3, 10:21 PM EDTSpecial Weather StatementRAHHalifax39 min
Jul 3, 11:36 PM EDTFlash Flood WarningRAHEdgecombe, Halifax3 hr
Jul 4, 12:05 AM EDTAreal Flood AdvisoryRAHWayne, Wilson115 min
Jul 4, 12:18 AM EDTFlash Flood WarningRAHWayne, Wilson117 min

Nearby

Flash Flood Warnings in North Carolina, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.